Alert archive / Utah / Red Flag Warnings in 2018

Red Flag Warning 1, NWS Salt Lake City, UT

May 29, 20188 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at May 29, 2018, 2:32 PM MDT for 8 counties in Utah. It took effect at May 30, 2018, 12:00 PM MDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2018, 2:32 PM MDT (20:32 UTC)
In effect from
May 30, 2018, 12:00 PM MDT
Expired
May 31, 2018, 10:00 PM MDT
In force
34 hr
Issued by
NWS Salt Lake City, UT

Counties Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Kane County, UT, San Juan County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 175 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2018-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2018-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2280 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS85 KSLC 292032
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
232 PM MDT Tue May 29 2018

UTZ497-498-301300-
/O.NEW.KSLC.FW.W.0001.180530T1800Z-180601T0400Z/
Mojave Desert-Grand Staircase-
232 PM MDT Tue May 29 2018

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 497 AND 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon Wednesday to 10 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southerly gusts up to 35 mph Wednesday afternoon and 
  evening, with gusts up to 45 mph Thursday afternoon and evening.

* RELATIVE HUMIDITY...5-10%.

* IMPACTS...The combination of very warm temperatures, very dry
  conditions and gusty winds, will support conditions conducive to
  the rapid spreading of fires that develop. Outdoor burning is 
  not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

10

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
7 follow-up statements
834 
WWUS85 KSLC 300405
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1005 PM MDT Tue May 29 2018

UTZ497-498-301300-
/O.CON.KSLC.FW.W.0001.180530T1800Z-180601T0400Z/
Mojave Desert-Grand Staircase-
1005 PM MDT Tue May 29 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
10 PM MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 497 AND 498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southerly gusts up to 35 mph Wednesday afternoon and 
  evening, with gusts up to 45 mph Thursday afternoon and 
  evening.

* RELATIVE HUMIDITY...5-10%.

* IMPACTS...Any fires that develop will have the potential to
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
478 
WWUS85 KSLC 301009
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
409 AM MDT Wed May 30 2018

UTZ497-498-310100-
/O.CON.KSLC.FW.W.0001.180530T1800Z-180601T0400Z/
Mojave Desert-Grand Staircase-
409 AM MDT Wed May 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 497 AND 498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southerly gusts up to 30 mph this afternoon and 
  evening, with gusts up to 40 mph Thursday afternoon and evening.

* RELATIVE HUMIDITY...5-10%, with the lowest readings on Thursday.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
869 
WWUS85 KSLC 301722
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1122 AM MDT Wed May 30 2018

UTZ482-484-489-310600-
/O.EXB.KSLC.FW.W.0001.180531T1800Z-180601T0400Z/
Western Uintah Basin-Tavaputs Plateau-San Rafael Swell-
1122 AM MDT Wed May 30 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...
484 AND 489...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 10 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 
  489 San Rafael Swell.

* WINDS...Southerly winds with gusts up to 40 mph Thursday 
  afternoon and evening.

* RELATIVE HUMIDITY...5-10%.
]
* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ497-498-310600-
/O.CON.KSLC.FW.W.0001.180530T1800Z-180601T0400Z/
Mojave Desert-Grand Staircase-
1122 AM MDT Wed May 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THURSDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND
498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southerly gusts up to 30 mph this afternoon and 
  evening, with gusts up to 40 mph Thursday afternoon and 
  evening.

* RELATIVE HUMIDITY...5-10%, with the lowest readings on 
  Thursday.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
329 
WWUS85 KSLC 301725 CCA
RFWSLC

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Salt Lake City UT
1125 AM MDT Wed May 30 2018

UTZ482-484-489-310600-
/O.COR.KSLC.FW.W.0001.180531T1800Z-180601T0400Z/
Western Uintah Basin-Tavaputs Plateau-San Rafael Swell-
1125 AM MDT Wed May 30 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...
484 AND 489...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 10 PM MDT Thursday.

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 
  489 San Rafael Swell.

* WINDS...Southerly winds with gusts up to 40 mph Thursday 
  afternoon and evening.

* RELATIVE HUMIDITY...5-10%.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ497-498-310600-
/O.CON.KSLC.FW.W.0001.180530T1800Z-180601T0400Z/
Mojave Desert-Grand Staircase-
1125 AM MDT Wed May 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THURSDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND
498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southerly gusts up to 30 mph this afternoon and 
  evening, with gusts up to 40 mph Thursday afternoon and 
  evening.

* RELATIVE HUMIDITY...5-10%, with the lowest readings on 
  Thursday.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
234 
WWUS85 KSLC 310539
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1139 PM MDT Wed May 30 2018

UTZ497-498-311400-
/O.CON.KSLC.FW.W.0001.000000T0000Z-180601T0400Z/
Mojave Desert-Grand Staircase-
1139 PM MDT Wed May 30 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THURSDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND
498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southerly gusts up to 40 mph Thursday afternoon and 
  evening.

* RELATIVE HUMIDITY...5-10%, with the lowest readings on 
  Thursday.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ482-484-489-311400-
/O.CON.KSLC.FW.W.0001.180531T1800Z-180601T0400Z/
Western Uintah Basin-Tavaputs Plateau-San Rafael Swell-
1139 PM MDT Wed May 30 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 482...484 AND 489...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 
  489 San Rafael Swell.

* WINDS...Southerly winds with gusts up to 40 mph Thursday 
  afternoon and evening.

* RELATIVE HUMIDITY...5-10%.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
257 
WWUS85 KSLC 310938
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
338 AM MDT Thu May 31 2018

UTZ497-498-010000-
/O.CON.KSLC.FW.W.0001.000000T0000Z-180601T0400Z/
Mojave Desert-Grand Staircase-
338 AM MDT Thu May 31 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
497 AND 498...

* AFFECTED AREA...Fire Weather Zone 497 Mojave Desert and Fire 
  Weather Zone 498 Grand Staircase.

* WINDS...Southerly gusts up to 40 mph this afternoon and 
  evening.

* RELATIVE HUMIDITY...5-10%

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

UTZ482-484-489-010000-
/O.CON.KSLC.FW.W.0001.180531T1800Z-180601T0400Z/
Western Uintah Basin-Tavaputs Plateau-San Rafael Swell-
338 AM MDT Thu May 31 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 482...484 AND 489...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 
  489 San Rafael Swell.

* WINDS...Southerly winds with gusts up to 40 mph this afternoon 
  and evening.

* RELATIVE HUMIDITY...5-10%.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity
319 
WWUS85 KSLC 312028
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
228 PM MDT Thu May 31 2018

UTZ482-484-489-497-498-010400-
/O.CON.KSLC.FW.W.0001.000000T0000Z-180601T0400Z/
Western Uintah Basin-Tavaputs Plateau-San Rafael Swell-
Mojave Desert-Grand Staircase-
228 PM MDT Thu May 31 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
482...484...489...497 AND 498...

* AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... 
  Fire Weather Zone 484 Tavaputs Plateau...Fire Weather Zone 489 
  San Rafael Swell...Fire Weather Zone 497 Mojave Desert and 
  Fire Weather Zone 498 Grand Staircase.

* WINDS...Southerly winds with gusts up to 40 mph this afternoon 
  and evening.

* RELATIVE HUMIDITY...5-10%.

* IMPACTS...Any fires that develop will have the potential to 
  spread rapidly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 29, 9:40 AM MDT, 4 hours 52 minutes earlier.

Area forecast discussion, May 29, 9:40 AM MDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
940 AM MDT Tue May 29 2018

.SYNOPSIS...A last weak weather disturbance will move south across
northern Utah today. High pressure will follow midweek, bringing
significantly warmer temperatures to the area. The next Pacific
trough will move across the Great Basin late in the week.

&&

.DISCUSSION...
Antecedent Conditions...
Extreme Drought is occurring from Provo south to Cedar City and
to the southeast. Severe Drought is occurring surrounding the
Extreme Drought, in areas south of Ogden and Duchesne to the
Arizona border. Drought conditions scale down to Abnormally Dry
along the Idaho and Wyoming border.

Big Picture...
During the past 5 days, the pattern across the Pacific has
amplified.

Water Vapor Satellite shows a closed low opening into a trough
along the Rockies, with ridging building in from the west.
400-250 MDCARS wind observations show an 80-100kt westerly
subtropical jet from Arizona into west Texas.

Local Observations and Trends...
12Z KSLC RAOB shows warming aloft has evolved to a subsidence
inversion of around 3C near 540mb. Lapse rates remain relatively
weak. Northwesterly flow has picked up in the column. Precipitable
Water values range from 0.25"-0.50" mountains to 0.65"-0.95" most
western valleys. This represents an increase of 0.15"-0.30" in
northern Utah, and a decrease of 0.10" southwest Utah during the
past 24 hours.

A 1013mb surface anticyclone is located in northern Utah.

24 hour trends: Generally 5-10F warmer western Utah, 5-10F cooler
northeast Utah. Dewpoint Depressions have generally risen (dried)
5-15F western Utah, decreased (moistened) 5-10F east of I-15.

Forecast...
Going forecast in good shape with only a few tweaks.

Weak isolated showers along and east of the Wasatch front this
morning due to the a trailing wave dropping into the
aforementioned trough to our east. Ridging is already building in
as evident from the subsidence inversion.

700-500mb lapse rates look relatively weak today, similar to
yesterday. Despite this, with diurnal heating and remnant
moisture, afternoon instability becomes moderately strong again,
but mainly only across northeast Utah and southwest Wyoming.

Due to stratus across much of the north, and weak subsidence
behind the shortwave, afternoon convection will struggle to
develop early afternoon, with the window for best convection mid
to late afternoon most areas.

Continue to like the high resolution model depiction that most
convection will be east of the Wasatch Front, but cant rule out a
shower or thunderstorm along the Wasatch Front. Much of western
and southern Utah will be dry. Storm motion will be out of the
west-northwest at 10-20kts.

Most will notice the warmer temperatures and drier airmass later
this afternoon.

&&

.PREVIOUS DISCUSSION...
A last weak shortwave rotating south on the back side of the
upper low moving into the northern Plains will bring some loosely
organized shower activity to northern Utah/southwest Wyoming this
morning. Residual moisture (PWAT values 0.50"-0.75"0 along with
decent differential heating will spawn some terrain-based
convection across mainly northern/central Utah this
afternoon/early evening.

High pressure aloft will build into Utah by tonight, then shift
east of the state Wednesday. An increasingly warm southwest flow
aloft on the west side of the ridge axis will bring substantially
warmer/drier conditions to the area Wednesday/Thursday.

The next Pacific trough, unlike recent systems, will likely remain
as a progressive open trough as it moves east across the area
Thursday night through early Friday. Ahead of this trough the
associated surface cold front will reach northwest Utah late
Thursday, then press southeast across all but extreme southeast
Utah Friday. This front along with increasingly strong southwest
winds aloft should create rather strong southerly surface winds
across the entire forecast area Thursday, These winds will remain
elevated ahead of the front across southern and eastern Utah on
Friday.

Convection along the frontal boundary will struggle to develop
Thursday afternoon as the upper trough lags back over western
Nevada and the pre-frontal air mass remains quite dry. The first
chance for convection will likely come Thursday evening as the
upper trough reaches the Utah/Nevada border and the low-level
baroclinic zone remains intact. This low-level feature will
weaken as it moves east, with the result a likely decrease in
areal coverage and intensity of any remaining convection. Will
likely see one final burst of convective precip with the trough
axis across the far north near the best thermal and moisture
support early Friday. Dynamic subsidence and very dry air trailing
the trough should end even terrain-based convection by mid to
late afternoon Friday.

A broad ridge is expected to build across the southwest portion
of the United States this weekend into early next week. The GFS
and EC are in general agreement with this scenario. Model guidance
on max temperature forecasts from Saturday through Tuesday seems
to be too slow with the warming trend. Have boosted temperatures
to about 6-12 degrees above normal from Saturday through Monday
across the entire CWA. Not looking at any precipitation during
this period as the storm track will recede northward across Idaho
and the Pac NW. There is a slight chance of build ups occurring
over the higher terrain Monday and Tuesday but confidence low at
this time.

By Tuesday, the EC brings a trough into the Pac NW and northern
Great Basin, while the GFS dampens this feature out. Either way this
system looks to be dry, but the EC solution would have temperatures
across the northern half of the CWA trending back towards normal
while little change expected with the GFS.

&&

.AVIATION...
Southeast winds will prevail at the SLC terminal through
19-20Z before shifting to the northwest by 21z. Overnight the winds
will shift back to the southeast. Ceilings will remain around 6500
ft with a 30 percent chance of going below 6000 ft through 20z. VFR
conditions will prevail through the TAF period with clearing
occurring overnight.

&&

.FIRE WEATHER...
ERC values at RAWS sites are trending lower areawide, and range
from the 80th to 89th percentile southeast valleys, 50th to 79th
percentile southwest Utah and eastern valleys, and below the 50th
percentile further north and west.

A warming and drying trend is forecast through Thursday. Lightning
holdovers are a concern for new wildfire starts. Wednesday and
especially Thursday gusty southerly winds develop across the state
ahead of the next cold front which crosses the state Thursday
night and Friday. Isolated to scattered showers and thunderstorms
may occur across the north Friday, with a short lived cooling and
moistening trend. Critical Fire weather conditions are possible
Wednesday across western Utah and Thursday across much of the
state.

The chance of showers and scattered thunderstorms thin each day
through Thursday. The chance of wetting rain averages out to be
5-15% northern valleys and 15-35% northern mountains today.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

PUBLIC...10/Conger/Struthwolf
AVIATION...Bonnette
FIRE WEATHER...10

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php

Nearby

Red Flag Warnings in Utah, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.